Jump to content
MatGMax

When to end the taper and jump to zero?

Recommended Posts

rapunzel2
On 9/3/2017 at 4:25 PM, rapunzel2 said:

what's the jumping off dose for seroquel? I'm planning it to be 2,25mg. I wonder in what dose others have jumped off?

just letting people know that my jump off from 2,25 was successful. jumped off in Feb 2018, and withdrawal wasn't particularly more bad than usual. Felt great for some time - reduced need for sleep and increased feelings and creativity. then withdrawal kicked in but after that subsided, I'm feeling so much better without seroquel. and I'm sleeping much better now, it's kind of a natural sleep. 

Share this post


Link to post
Share on other sites
Terry
On 12/22/2014 at 8:01 PM, MatGMax said:

Here is an example of the output for a 20mg taper (though just an example!!)

Month Dose

1 20.0

2 18.0

3 16.2

4 14.5

5 13.0

6 11.6

7 10.4

8 9.3

9 8.2

10 7.3

11 6.4

12 5.7

13 4.9

14 4.3

15 3.7

16 3.2

17 2.7

18 2.2

19 1.8

20 1.5

21 1.1

22 0.8

23 0.6

24 0.3

25 0.0

This wouldn't be a 10% taper.

Share this post


Link to post
Share on other sites
Gridley
18 minutes ago, Terry said:

This wouldn't be a 10% taper.

 

No, it isn't.  It starts off that way but is a good bit faster.  The drops at the end are way too fast (going from 0.6 to 0.3 is a 50% drop).  

Share this post


Link to post
Share on other sites
brassmonkey

First off this post is over five years old, we've come up with a lot of better information since then.  Yes it is not a 10% taper.

 

The easiest way to calculate a 10% taper is to multiply your current dose by 0.9.  This will give the weight of your next does. Continue on building each calculation on the last to get the complete story.  OR

 

https://www.survivingantidepressants.org/topic/9167-how-to-calculate-dosages-and-dilutions-spreadsheets-and-calculators/

 

Share this post


Link to post
Share on other sites
ChessieCat

Putting this here FYI:

 

37 minutes ago, Adrian65 said:

Alix

 

I was on Mirtazapine for 2+ years. Started out at 15 mg, dropped to 7.5 mg with no significant side effects but then tried to drop to zero, which turned out very unpleasant. It was at this point that I found SA and tapering. Going back on Mirtazapine I managed to stabilise at 5 mg and then over 6/7 months steadily reduced the dose down to 1 mg. After a month at 1 mg I was not sure what to do and so jumped off. First couple of weeks was ok but then my sleep began to get squeezed, long time to get to sleep and early awakenings. Couldn’t cope with the insomnia and went back onto 1 mg for a further month. Stabilised very quickly and was pretty surprised how much 1 mg could impact my well-being. After another month at 1 mg I jumped off again and this time was ok. Still have 2-3 day bouts of insomnia and cns isn’t always great but I am now 12months off Mirtazapine. 

 

In retrospect I wish I had gone down further from 1 mg and tapered for longer. At the time I was really wanting to come off but taking a longer perspective a few more months of a very low dose would have been very little time in the grand scheme. 

 

Best set of luck with your taper. 

 

Share this post


Link to post
Share on other sites
Rhiannon
On 11/12/2017 at 12:07 AM, KarenRose said:

Brassmonkey, thank you very much. What you said here gives me a lot of hope and clarity, something that has been sorely missing in my life since beginning SSRIs.

 

I think this ultra slow end of taper is a great strategy that many people might benefit from - I would have saved years of suffering had I known years ago, so thank you to you and this forum.

 

Best wishes to you and everyone here. Karen

 

Thanks for your input Karen it's been very reassuring to me and seeing that you are now down and came off at a teeensy dose is also reassuring. I jumped off citalopram after a very long taper (although I was tapering faster at the end) at 0.1 mg, had no acute symptoms that I could notice, but got hit at 3 months out, which was typical for me back in the old days when I was trying to get off SSRIs without much of a taper at all.

 

I've reinstated at 0.05 and plan to go down to below 0.01 and then try again.

Share this post


Link to post
Share on other sites
KarenRose

Rhiannon, thank you so much. So glad you are taking care to go as low and slow as your body tells you to. I am about 3 months in now and while I am not doing great, I am SOOO much better than all the other times I have come off. I am functioning and even able to make art. I wish you the best. You too have been such a huge inspiration for me. 

Share this post


Link to post
Share on other sites
Rhiannon
2 hours ago, KarenRose said:

Rhiannon, thank you so much. So glad you are taking care to go as low and slow as your body tells you to. I am about 3 months in now and while I am not doing great, I am SOOO much better than all the other times I have come off. I am functioning and even able to make art. I wish you the best. You too have been such a huge inspiration for me. 

 

Keep me posted. You've done so well. I bet once you ride this out you're going to feel great.

 

I didn't tell my care provider that I had gone back on 0.05 because...well, you know how they are, they think we're making it all up. It's so helpful to know someone else who is as sensitive to low doses and dosage changes as I am.

 

What kind of art do you do?

Share this post


Link to post
Share on other sites
KarenRose

❤️ Rhiannon, thank you for your words of encouragement. I am holding that same vision for you. After years of being in this med-induced nightmare our relationships and mutual support are gold. I hear you about not telling your provider. I didn’t either. The possible benefits of doing so simply did not match the potential draw backs and discouragement of hearing that I am too sensitive/imagining things/hysterical/the only one who feels this way....So, in my personal opinion, you are doing the right thing in acting on your intuition here.

 

I make visual art of all kinds, very intuitive. I send you much support for the last part of your taper...Art has helped me a lot to get through this. 

Share this post


Link to post
Share on other sites

×
×
  • Create New...